Texas, 2002Flash Flood in Texas, October 19, 2002
October 19, 2002 · NWS AMA · 1 event in 1 county or zone
Thunderstorms produced very heavy rainfall which resulted in flash flooding in the northeastern Texas panhandle during the late morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced very heavy rainfall which resulted in flash flooding in the northeastern Texas panhandle during the late morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 19, 9:30 AM CST, 35 minutes earlier.
Area forecast discussion, Oct 19, 9:30 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1030 AM CDT SAT OCT 19 2002
UPDATED FORECAST TO ACCOUNT FOR AREAL COVERAGE OF RAIN AND ISOLATED
THUNDERSTORMS. ALSO LOWERED TEMPERATURES IN ALL AREAS...AS
TEMPERATURES WILL EITHER STAY STEADY FOR THE REMAINDER OF THE DAY...
OR SLOWLY FALL THROUGH THE AFTERNOON.
HEAVY RAIN ONGOING OVER PORTIONS OF ROBERTS AND HEMPHILL COUNTIES.
RAINFALL AMOUNTS ARE APPROACHING 3 INCHES IN SOME AREAS. LATEST
MESOSCALE MODELS AGREE RAIN WILL CONTINUE THROUGH MUCH OF THE
AFTERNOON.
FCSTID = 14
FOX
.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Oct 19, 9:17 AM CST, 48 minutes before
OKZ001>003-TXZ001>020-191800-
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1017 AM CDT SAT OCT 19 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS THE PANHANDLES BEFORE TAPERING OFF TONIGHT. SOME
HEAVY RAIN PRODUCING THUNDERSTORMS...ESPECIALLY OVER THE EASTERN
TEXAS PANHANDLE WILL CAUSE FLOODING.
.SPOTTER ACTIVATION CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY IN PARTS OF THE EASTERN TEXAS
PANHANDLE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
GOEHRING
Flash Flood, Roberts
- When
- October 19, 10:05 AM CST to 11:05 AM CST
- Where
- Roberts County, 5 mi NE of Miami
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
Flooding was reported on U.S. Highway 60 from five mile park to seven mile park.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Connecticut, October 19, 20022 deaths · 1 event
- Hail and Damaging Wind in Texas, October 19, 2002$227,000 · 1.75 in hail · 3 events
- Damaging Wind in Texas, October 19, 2002$80,000 · 1 event
- Damaging Wind in Texas, October 19, 200258 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323511.